hello! I was dignosed 4 years ago and I have a question to ask.1 1/2 year ago a visited a doctor and she gave me cynomel 0.025 with thyroormone 0.1.After 5 months my Tsh went 0.09 and I had very awful side effects such as :insomnia, intense hair loss and tachycardia.I changed doctor and he told me that cynomel is forbitten as medicine and he gane me euthyrox 125μg.After a year of taking euthyrox my tsh was 0.36 anti-tpo 173 and anti-tg 14 but I still have hair loss -not as intense as when I was on cynomel-.I want to ask if the antibodies are the cause of hair loss or hair loss is a side effect of euthyrox?
Before all this I was taking T4 (that is the name of the pill in Greece) 125,my tsh was 5 the anti-tpo 1000 but I did not have hair loss all though I must admit that my eyebrows were a bit looser than now....
I read from this forum that selenium helps when you have increased antibodies.All doctors says that you cannot do something about abnormal antibodies,is this true?
I don't know what the exact cause of hair loss is that is related to thyroid problems.
I posted something about Selenium on this board yesterday, which is why I am responding to your question. I have been told by several doctors, including two Endo's, that there is nothing to be done about one's antibody level.
Then I read on a site that people with low selenium and high antibodies can benefit from treatment for their low selenium. In some cases it lowered the antibody count significantly.
But...I read it on the internet. Who knows if it is true or not.
I asked my GP about selenium today. He said Selenium tests are expensive because they are rarely run. Usually only people who are suspected of being exposed to conditions that may elevate their selenium count too high are tested. He mentioned heavy metal poisoning.
I told him what I had read, where I had read it, and told him I might want to be tested next year after I have bigger problems solved. He didn't say he wouldn't run the test, but I could tell he wasn't in a big hurry to see what my level was.
So, I don't know. I know sick people will grasp for any straw that has "hope" written on it. I know doctors don't always have the right answers and linking Selenium to antibody titres is outside the realm of what they consider established medical fact.
Every "medical journal" type article I have ever read says antibody count is what it is and not much can be done to change it.
It is the "fringe" sites that provide information suggesting selenium may play a part in antibody levels.
It may work, but it has not been established and accepted by the medical community that it will work.
Gray area. May be worth persuing, may be quackery.
I just spoke to a Rheumatologist about this today. He states that since Hashi's is an autoimmune process, other autoimmune processes can occur and overlap. One of the overlapping is autoimmune alopecia (hairloss). So not only do our thyroid hormones cause hairloss, we may be more at risk for developing the autoimmune alopecia! Interesting, but it doesn't help my shower drain from clogging!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.